MAUDE Adverse Event Report: OSTEOMED, LLC LOGIC JR. DISTRACTOR, RIGHT 52MM; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR

OSTEOMED, LLC LOGIC JR. DISTRACTOR, RIGHT 52MM; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Model Number 216-1001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and inspection records were reviewed, and no anomalies were noted.A review of the complaint database revealed no other complaints related to this device or this issue within the review timeframe.The distractor, part-number 216-1001 was returned for evaluation.Upon inspection, it was signs of usage/wear such as scratches were noted on the surface of the returned distractor.Visual inspection was performed by quality assurance technician, who observed that the threads appeared damaged, but it was unclear what could cause the damage.Functional testing was also performed by inserting a pin gauge, into the threads; however, the gauge would not fully insert or turn inside of the distractor.The reported activation wire that was used during the reported event was not returned for evaluation.Based on the information received and the investigation performed, the root cause could not be determined.
 
Event or Problem Description
It was reported during a mandibular distraction surgery on the right mandible of a pediatric patient, the right distractor was secured with screws.The activation wire was inserted to adjust the distractor, but the wire would not turn.The right distractor was removed and was tested by the surgeon once removed but would not work.The same activation wire was used in the left distractor and appeared to "jam" during the second turn; however, they were able to get the activation wire to work in the left distractor to complete the left sided distraction.The reported activation wire was left in the left distractor in order to continue to complete the course of the patient's distraction protocol.Another distractor was used on the patient's right side to complete the surgery.This issue prolonged the surgery by three (3) hours.No other adverse patient consequences were reported.

Brand Name
LOGIC JR. DISTRACTOR, RIGHT 52MM
Common Device Name
EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key19669425
Report Number2027754-2024-00034
Device Sequence Number6917524
Product Code MQN
UDI-Device Identifier00845694004466
UDI-Public(01)00845694004466(10)1178969(30)1(11)230518
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216-1001
Device Catalogue Number216-1001
Device Lot Number1178969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 MO
Patient SexMale
Patient RaceAsian